Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS North Platte, NE

June 24, 2006Garden County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2006, 12:55 AM MDT for Garden County, Keith County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 12:55 AM MDT (06:55 UTC)
Expired
Jun 24, 2006, 2:00 AM MDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 8:13 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240655
SVRLBF
NEC069-101-240800-
/O.NEW.KLBF.SV.W.0151.060624T0655Z-060624T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 AM MDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 200 AM MDT

* AT 1249 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LEWELLEN...OR ABOUT 11 MILES SOUTHEAST OF
  OSHKOSH...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDLASS HILL BY 100 AM MDT...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA BY 105 AM MDT...
  EAGLE GULCH CAMPGROUND AND OTTER CREEK CAMPGROUND BY 115 AM MDT...
  LAKE VIEW CAMPGROUND AND 7 MILES SOUTHWEST OF LEMOYNE BY 130 AM
  MDT...
  7 MILES NORTHEAST OF BRULE BY 135 AM MDT...
  OGALLALA BY 150 AM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4139 10216 4122 10219 4123 10204 4107 10204
      4109 10166 4139 10166 4139 10199

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 240729
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
229 AM CDT SAT JUN 24 2006

NEC069-101-240800-
/O.CON.KLBF.SV.W.0151.000000T0000Z-060624T0800Z/
GARDEN NE-KEITH NE-
129 AM MDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR WESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES...

AT 123 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR LAKE VIEW CAMPGROUND...OR ABOUT 8 MILES
NORTHWEST OF OGALLALA...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSLEY DAM AND 6 MILES NORTH OF OGALLALA BY 135 AM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
SATURDAY MORNING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING FOR
SOUTHWEST NEBRASKA.

LAT...LON 4139 10216 4122 10219 4123 10204 4107 10204
      4109 10166 4139 10166 4139 10199

$$

CDC
000 
WWUS53 KLBF 240802
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT SAT JUN 24 2006

NEC069-101-240812-
/O.EXP.KLBF.SV.W.0151.000000T0000Z-060624T0800Z/
GARDEN NE-KEITH NE-
202 AM MDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEITH AND SOUTHEASTERN
GARDEN COUNTIES EXPIRES AT 200 AM MDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BUT CONTINUE 
MOVING SOUTHEAST AND COULD INTENSIFY. THIS WARNING IS BEING ALLOWED 
TO EXPIRE BUT CONDITIONS REMAIN SOMEWHAT FAVORABLE FOR SEVERE 
WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
SATURDAY MORNING FOR SOUTHWEST NEBRASKA.

LAT...LON 4139 10216 4122 10219 4123 10204 4107 10204
      4109 10166 4139 10166 4139 10199

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:56 PM MDT, 9 hours 59 minutes earlier.

Area forecast discussion, Jun 23, 2:56 PM MDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT FRI JUN 23 2006

.SHORT TERM...
MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN
EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO
CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER.
TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE
SEEN IN IR PUSHING INTO NORTHEAST WY.

WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL
DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE
OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION
MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE
EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING.

SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS
AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES.

.LONG TERM...
GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW
WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST
SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH
THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY.
TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

POWER
Hazardous weather outlook, Jun 23, 2:47 PM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT FRI JUN 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE
OVERNIGHT HOURS.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING
DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE
ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE
FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE
AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A
LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM
CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH
THE REMAINDER OF THE NIGHT.

THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS
ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND
INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE
THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL
UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH
SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS
THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY.

A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 23, 8:06 PM MDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             10 N BURWELL            41.92N 99.13W
06/23/2006  E1.75 INCH       GARFIELD           NE   EMERGENCY MNGR

            HAIL MARBLE TO GOLFBALL COVERING GROUND ACROSS HIGHWAY
            11.

&&

HANNON
Local storm report, Jun 23, 8:29 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             10 NNE BURWELL          41.91N 99.06W
06/23/2006  M0.75 INCH       GARFIELD           NE   NWS EMPLOYEE

            HAILED CONTINUOUSLY FOR 15 MINUTES AT MILE MARKER 103 ON
            HIGHWAY 11. ALSO VERY HEAVY RAIN.

&&

HANNON
Local storm report, Jun 23, 10:15 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     NON-TSTM WND GST 4 W BIG SPRINGS         41.06N 102.15W
06/23/2006  M67 MPH          DEUEL              NE   PUBLIC

&&

SPRINGER
Local storm report, Jun 23, 10:25 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND GST     2 SE LEWELLEN           41.31N 102.12W
06/23/2006  M60 MPH          GARDEN             NE   DEPT OF HIGHWAYS

            DEPARTMENT OF ROADS EQUIPMENT

&&

MASEK
Local storm report, Jun 23, 10:55 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1155 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     TSTM WND GST     3 E NORTH PLATTE        41.13N 100.71W
06/23/2006  M60 MPH          LINCOLN            NE   ASOS

            LASTED 10 MINUTES

&&

MASEK
Local storm report, Jun 23, 11:08 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 AM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     3 E NORTH PLATTE        41.13N 100.71W
06/23/2006  M60.00 MPH       LINCOLN            NE   ASOS

            LASTED 10 MINUTES

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:28 PM MDTSevere Thunderstorm WarningLBFHolt, Rock47 min
Jun 23, 7:10 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt65 min
Jun 23, 7:21 PM MDTSevere Thunderstorm WarningLBFSheridan54 min
Jun 23, 7:50 PM MDTSevere Thunderstorm WarningLBFCherry55 min
Jun 23, 8:12 PM MDTSevere Thunderstorm WarningLBFGarfield63 min
Jun 23, 8:43 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Jun 23, 9:27 PM MDTSevere Thunderstorm WarningLBFCherry63 min
Jun 23, 9:36 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith54 min
Jun 23, 10:46 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, Perkins59 min
Jun 23, 11:08 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes67 min
Jun 23, 11:40 PM MDTSevere Thunderstorm WarningLBFCuster65 min
Jun 24, 1:05 AM MDTSevere Thunderstorm WarningLBFDeuel55 min
Jun 24, 1:17 AM MDTSevere Thunderstorm WarningLBFGarden43 min
Jun 24, 1:38 AM MDTSevere Thunderstorm WarningLBFPerkins67 min
Jun 24, 2:48 AM MDTSevere Thunderstorm WarningLBFChase, Perkins57 min
Jun 24, 2:02 PM MDTSevere Thunderstorm WarningLBFSheridan28 min
Jun 24, 3:08 PM MDTSevere Thunderstorm WarningLBFSheridan67 min
Jun 24, 3:31 PM MDTSevere Thunderstorm WarningLBFCherry59 min
Jun 24, 3:56 PM MDTSevere Thunderstorm WarningLBFCherry36 min
Jun 24, 4:15 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker, Sheridan30 min
Jun 24, 5:43 PM MDTSevere Thunderstorm WarningLBFGarden62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.